Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood warning at Mar 6, 2006, 8:14 AM PST for Sonoma County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2006, 8:14 AM PST (16:14 UTC)
- Expired
- Mar 6, 2006, 11:15 AM PST
- In force
- 3 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Counties, with a storm outline in the text
County Sonoma County, CA
The radar
The Sacramento radar (KDAX), 71 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 4.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KMTR 061616 FFWMTR CAC097-061915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 814 AM PST MON MAR 6 2006 THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A * FLASH FLOOD WARNING FOR A LEVEE FAILURE IN... EXTREME SOUTHEASTERN SONOMA COUNTY IN CALIFORNIA * UNTIL 1115 AM PST * AT 814 AM PST...A LEVEE ON THE SCHELL CREEK NEAR SCHELLVILLE FAILED CAUSING MINOR FLASH FLOODING OF IMMEDIATELY SURROUNDING AREAS. MEDIA REPORTS INDICATED ABOUT 100 ACRES OF MAINLY FARMLAND WERE AFFECTED. PERSONS NEAR THE TOWN OF SCHELLVILLE ALONG HIGHWAYS 12 AND 121 SHOULD BE ALERT FOR RAPIDLY RISING WATERS AND FOLLOW EVACUATION ORDERS OF LOCAL FIRE AND POLICE OFFICIALS. LAT...LON 3825 12240 3817 12237 3817 12243 3825 12244 $$ RWW
1 follow-up statement
000 WGUS76 KMTR 061819 FFSMTR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1014 AM PST MON MAR 6 2006 CAC097-061824- SONOMA CA- 1014 AM PST MON MAR 6 2006 ...THE FLASH FLOOD WARNING FOR EXTREME SOUTHEASTERN SONOMA COUNTY IS CANCELLED... SONOMA COUNTY EMERGENCY OFFICIALS HAVE INDICATED THAT THERE IS NO LONGER A THREAT TO PUBLIC SAFETY. THE LEVEE FAILURE NEAR SCHELLVILLE OCCURRED ON A PRIVATE LEVEE THAT FAILED OVER THE NEW YEARS FLOODS. LAST NIGHTS HEAVY RAIN CAUSED THE LEVEE TO BE BREACHED ONCE AGAIN. THE CURRENT FLOODING IS OCCURRING MAINLY OVER FARMLAND AND VINEYARDS AND NOT A DIRECT THREAT TO PUBLIC SAFETY. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3825 12240 3817 12237 3817 12243 3825 12244 $$ RWW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 6, 4:30 AM PST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 6, 4:30 AM PST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
430 AM PST MON MAR 6 2006
UPDATED AVIATION SECTION
.DISCUSSION...PAINFULLY SLOW MOVING FRONTAL SYSTEM IS NOW NEARING
THE COAST...AS SURFACE FRONTAL WAVE IS INITIALIZED NEAR MONTEREY
BAY AT 10Z. BUOY 26 OFF SAN FRANCISCO AND BUOYS 12 AND 42 JUST TO
THE SOUTH HAVE HAD WINDS SHIFT TO W/NW BEHIND THIS WAVE...YET BUOYS
TO THE NORTH OF THE GOLDEN GATE ARE STILL BLOWING FROM THE
SOUTHEAST. AN EVENTUAL SHIFT TO THE WEST WILL OCCUR IN ALL AREAS
LATER THIS MORNING AS THE WEAK LOW MEANDERS INLAND AND ANOTHER WEAK
SURFACE TROF FORMS OFFSHORE. THE MAIN EFFECT OF THIS SYSTEM HAS
BEEN A PROLONGED...STEADY MODERATE TO OCCASIONAL HEAVY RAIN. DURING
SUNDAY...OVER 4 FELL IN THE WETTEST NORTH BAY LOCATIONS...WITH A
GENERAL 1 TO 3 ELSEWHERE IN THE NORTH BAY. HEAVY RAIN SAGGED
SOUTHWARD INTO THE REST OF THE BAY AREA LATER SUNDAY EVENING...WITH
OVER AN INCH REPORTED FROM THE CITY EASTWARD...AND 2 OR SO IN THE
SANTA CRUZ MOUNTAINS. THE LEAST RAIN HAS FALLEN IN MONTEREY AND SAN
BENITO COUNTIES...LESS THAN HALF AN INCH IN MOST SPOTS SO FAR.
EARLY MORNING DOPPLER RADAR ECHOES INDICATE ONE MORE AREA OF HEAVY
RAIN TO PULL THROUGH THE SOUTHERN HALF OF THE DISTRICT BY 13Z...WITH
RAPID TAPERING OF RAIN RATES THEREAFTER. SATURATED SOILS AND ELEVATED
CREEK LEVELS MAY CAUSE LOCAL FLOOD PROBLEMS THROUGH THE MORNING
HOURS...BUT WIDESPREAD FLOODING IS NOT EXPECTED AND ALL MAIN-STEM
RIVERS ARE NOW FORECAST TO REMAIN BELOW FLOOD STAGE. SATELLITE
IMAGERY INDICATES THE PLUME OF 1 PRECIPITABLE WATER VALUES ARE JUST
SOUTH OF THE CWA...WITH A WESTERLY FLOW OF SOMEWHAT MOIST...BUT STILL
FAIRLY MILD AIR READY TO PUSH TOWARD THE COAST FOR THE REST OF THE
DAY. WEAK SURFACE RIPPLE OFFSHORE MAY ADD INCREASE CONVERGENCE
LATE THIS AFTERNOON AND HELP KEEP SHOWERS GOING...WITH AN OUTSIDE
CHANCE OF A THUNDERSTORM AS THE AIR ALOFT COOLS. HOWEVER...MID LEVEL
LAPSE RATES ARE NOT ALL THAT IMPRESSIVE...AND IR IMAGERY DOES NOT
INDICATE INSTABILITY ON A LEVEL SEEN LAST WEEK WHEN WE HAD MORE
INTENSE ACTIVITY AND SEVERAL REPORTS OF HAIL. SOMEWHAT BETTER CHANCE
OF SHOWERS TONIGHT ACROSS NORTHERN AREAS AS CYCLONIC CURVATURE IS
GREATER ALTHOUGH SCATTERED POPS ARE REASONABLE IN ALL AREAS.
NORTHWEST FLOW WILL INCREASE BY TUESDAY AFTERNOON WITH TROF AXIS
EDGING EASTWARD. SHOWERS WILL BE ON THE DECREASE BY LATE TUESDAY...
SETTING UP A BRIEF PERIOD OF COLDER...BUT DRY WEATHER INTO MID-
WEEK. BY LATE WED INTO THU...A STRONG 100+ KNOT JET DIVES SOUTHWARD
AND NOSES INTO NORCAL. GOOD COLD ADVECTION WILL SLIDE DOWN THE COAST
DURING THU...ONCE AGAIN DROPPING 850MB-700MB TEMPERATURES TO
UNUSUALLY COLD LEVELS. WEAK UPPER LEVEL IMPULSES WILL SWING INLAND
INCREASING THE CHANCE FOR SHOWERS AGAIN ALTHOUGH THERE IS LITTLE
SURFACE REFLECTION SO ANY RAIN AMOUNTS WILL BE LIGHT.
THEREAFTER...MODELS ARE IN FAIRLY GOOD AGREEMENT WITH DROPPING EVEN
COLDER AIR INTO THE DISTRICT BY FRIDAY AS A HIGHLY AMPLIFIED CONUS
PATTERN DEVELOPS WITH A SHARP WEST COAST TROF AND STRONG EASTERN
CONUS RIDGING. AS A LARGE...COLD UPPER LEVEL LOW TAKES UP RESIDENCE
OVER NORCAL IT WILL BRING SNOW LEVELS BACK DOWN TO AROUND 2000 FEET
IN THE BAY AREA AS 700MB TEMPERATURES CRASH BACK TO -16C. THE BEST
CHANCE FOR MEASURABLE RAIN AND SNOW APPEARS TO BE FRIDAY AFTERNOON
AND EVENING AS PVA INCREASES AND WEAK SURFACE FRONT PUSHES INLAND.
NEXT WEEKEND WILL FEATURE TEMPERATURES WELL BELOW NORMAL WITH AT
LEAST SOME CHANCE FOR SHOWERS...AS THE TROF BOTTOMS OUT SOMEWHERE
OVER SOCAL AND EVENTUALLY BEGINS TO LIFT OUT BY DAY 7. VERY LITTLE
IN THE WAY OF CONFIDENCE IN PREDICTING WHEN THIS PATTERN WILL
CHANGE...ALTHOUGH ENSEMBLE MEMBERS ARE HINTING AT A SLIGHTLY MORE
PROGRESSIVE PATTERN TOWARDS DAYS 8-14...WHICH WOULD EDGE THE MEAN
TROF POSITION JUST ENOUGH EASTWARD TO TO ALLOW FOR SLIGHT WARMING
AND SOMEWHAT DRIER DISTURBANCES SLIDING SOUTHWARD AROUND THE CA/NV
BORDER.
&&
.AVIATION...THE DEPARTING FRONT WILL BRING AN END TO THE SHOWER
ACTIVITY OVER THE BAY AREA LATER TODAY. WINDS WILL CONTINUE EASING
BECOMING INCREASINGLY WESTERLY AS THE MORNING PROGRESSES. ANTICIPATE
CEILINGS TO GRADUALLY LIFT AND BREAK UP AS THE FRONT MOVES FARTHER
EAST.
&&
.MARINE...HIGH SURF ADVISORIES REMAIN UP TODAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.SCA FOR ROUGH BAR...SF BAR.
.SCA HAZ SEAS PT ARENA TO PIGEON PT SF PENINSULA COAST.
.SCA PIGEON PT TO PT.PIEDRAS BLANCAS
.HIGH SURF ADVISORY SONOMA COAST TO MRY BAY SHORELINE
AND BIG SUR COAST. .
PUBLIC FORECAST: SOROKA
MARINE/AVIATION: C WALBRUN
BAPSU/FLOOD DESK: SU ANDERSON
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Mar 6, 4:00 AM PST, 4 hours 14 minutes before
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
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:51 PM PST | Flash Flood Warning | MTR | Santa Cruz | 54 min |
| Mar 5, 9:39 PM PST | Flash Flood Warning | MTR | Santa Cruz | 66 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.